MAUDE Adverse Event Report: DEPUY SPINE INC SKYLINE ANTERIOR CERVICAL PLATE SYSTEM VARIABLE PISTOL GRIP GUIDE; GUIDE, SURGICAL, INSTRUMENT

DEPUY SPINE INC SKYLINE ANTERIOR CERVICAL PLATE SYSTEM VARIABLE PISTOL GRIP GUIDE; GUIDE, SURGICAL, INSTRUMENT
Model Number 286810100
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Patient Involvement (2645)
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The sky varbl pistol grip guide (p/n: 286810100, lot #: kw1446832) was returned and received at us cq.Upon visual inspection, scratches and slight discoloration were observed on the device, but have no impact on the device functionality.The pistol grip guide is used to lock the guide to the plate, thereby allowing it to be used as a plate holder by orienting the tip of the pistol grip drill guide within the screw bone by squeezing the trigger to engage the ratchet mechanism to obtain a desired angle.There were no signs of broken observed with the returned device, but the trigger of the device was observed to be jammed as the travel only limited to three slots of the ratchet prius acp component.The interaction between the spreading tip and the spreader component when the trigger is pulled could have caused the jammed condition of the device.Both spreading tip and spreader components were examined visually and no defects were identified.This resulted in the failure of device functionality as the desired angle cannot be obtained.Hence confirming the complaint.The complaint condition was confirmed for the sky varbl pistol grip guide (p/n: 286810100, lot #: kw1446832) as the returned device was functionally broken.There is no indication that a design or manufacturing issue has caused the complaint condition and hence the root cause cannot be determined.Based on the investigation findings, it has been determined that no corrective and/or preventative action is proposed.Additional monitoring for any potential safety signals will be conducted through complaint trending and other post market safety surveillance activities.Device history lot a review of the receiving inspection (ri) for variable pistol grip guide was conducted identifying that lot number kw1446832 was released in a single batch.Batch1: lot units were released on 05 mar 2015 with no discrepancies.As a result, the ri identified no issues during the manufacturing and release of this device that could have contributed to the problem reported by the customer.The ri identified no issues during the manufacturing and release of this device that could have contributed to the problem reported by the customer.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Event or Problem Description
It was reported that on an unknown date, during routine incoming inspection of a loaner set, it was observed that the skyline anterior cervical plate system variable pistol grip guide was broken.There was no procedure or patient involvement.This report is for one (1) skyline anterior cervical plate system variable pistol grip guide.This is report 1 of 1 for (b)(4).

Brand Name
SKYLINE ANTERIOR CERVICAL PLATE SYSTEM VARIABLE PISTOL GRIP GUIDE
Common Device Name
GUIDE, SURGICAL, INSTRUMENT
Manufacturer (Section D)
DEPUY SPINE INC
325 paramount drive
raynham MA 02767
MDR Report Key10741297
Report Number1526439-2020-02037
Device Sequence Number1086619
Product Code FZX
UDI-Device Identifier10705034215273
UDI-Public(01)10705034215273
Combination Product (Y/N)N
Initial Reporter StatePA
Initial Reporter CountryUS
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
Report Date (Section B) 09/29/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number286810100
Device Catalogue Number286810100
Device Lot NumberKW1446832
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer10/09/2020
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 09/29/2020
Initial Report FDA Received Date10/27/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1